Texas, 2007Flash Flood in Texas, July 2, 2007
July 2, 2007 · NWS EWX · 1 event in 1 county or zone
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the morning of July 2 in Karnes County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the morning of July 2 in Karnes County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 2, 8:47 AM CST, 13 minutes earlier.
Area forecast discussion, Jul 2, 8:47 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 AM CDT MON JUL 2 2007
.UPDATE...
NO CHANGES FOR NOW. WITH THE UPPER DYNAMICS SHIFTING AROUND, WILL
NEED TO RECONFIGURE THE FLASH FLOOD WATCH AND EXTEND IT INTO THE
NIGHTTIME HOURS.
&&
.PREV DISCUSSION... /ISSUED 614 AM CDT MON JUL 2 2007/
AVIATION...
A VERY MOIST TROPICAL AIRMASS FEEDING INTO S TX ALONG WITH A WEAK
UPPER LEVEL LOW PRESSURE SYSTEM OVER N TX WILL COMBINE TO PRODUCE
SCT TO NMRS SHRA/TSRA ACROSS THE AREA FOR THE NEXT 24 HOURS. CIGS
AND VSBYS WILL BE QUITE VARIABLE DUE TO THE PERIODS OF CONVECTION
THAT WILL MOVE ACROSS THE AREA. VFR CONDITIONS ARE POSSIBLE
BETWEEN THE SHRA/TSRA AND OVER THE FAR WESTERN SECTIONS INVOF
KDRT. OTHERWISE IFR TO MVFR CIGS WILL PREVAIL WITH OCCASIONAL IFR-
LIFR CIGS/VSBYS IN THE SHRA/TSRA.
PREV DISCUSSION... /ISSUED 433 AM CDT MON JUL 2 2007/
DISCUSSION...
HERE WE GO AGAIN. DEEP BOUNDARY LAYER MOISTURE COMBINED WITH AN
UPPER LEVEL LOW PRESSURE AREA WILL PRODUCE SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN AND THE POSSIBILITY OF FLASH
FLOODING INTO THE MIDDLE OF THE WEEK. THIS MORNINGS WV SAT
IMAGERY AND UPPER LEVEL ANALYSES SHOW AN AREA OF LOW PRESSURE AT
500MB OVER THE RED RIVER. LAST NIGHTS SOUNDINGS SHOW DEEP
BOUNDARY LAYER MOISTURE AT DRT...CRP...AND FWD AND MODEL SOUNDINGS
SHOW THIS MOISTURE INCREASING THROUGH THE MORNING. PWS WILL BE
OVER TWO INCHES FOR MUCH OF THE CWA. FORECAST MODELS ARE IN GOOD
AGREEMENT OF UPPER LOW MOVING SLOWLY TO THE SOUTHWEST THROUGH THE
DAY TODAY. THIS WILL ACT AS A TRIGGER FOR SHOWERS AND
THUNDERSTORMS TODAY. WITH THE TROPICAL LIKE MOISTURE IN PLACE OVER
THE CWA THERE WILL BE HEAVY RAIN WITH SOME STORMS. RAINFALL TOTALS
OF ONE TO THREE INCHES ARE LIKELY WITH AMOUNTS OF SIX TO EIGHT
INCHES POSSIBLE IN ISOLATED LOCATIONS. THE GROUND OVER MOST OF THE AREA
IS SATURATED FROM RECENT RAIN AND ADDITIONAL RAINFALL WILL QUICKLY
BECOME RUNOFF AND MAY LEAD TO FLASH FLOODING. HAVE ISSUED FLASH
FLOOD WATCH FOR THE EASTERN HALF OF THE CWA UNTIL 10PM THIS
EVENING. HOWEVER...MODELS SHOW CONTINUED HIGH POPS AND DEEP
MOISTURE BEYOND TONIGHT AND WE MAY BE ISSUING FLASH FLOOD WATCHES
INTO THE MIDDLE OF THE WEEK.
GFS TAKES THE UPPER LOW INTO NORTHERN MEXICO BY THURSDAY AND ITS
INFLUENCE WILL BEGIN TO DECREASE. AS IT CONTINUES TO MOVE FARTHER
TO THE WEST AND THE MOISTURE IN THE AREA DECREASES POPS WILL DROP TO THE
SLIGHT CHANCE CATEGORY BY FRIDAY. THIS WILL LEAD TO AN INCREASE IN
SUNSHINE AND HIGHER MAX TEMPS FOR THE END OF THE WEEK AND INTO THE
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 88 73 87 73 86 / 70 50 60 60 70
AUSTIN BERGSTROM INTL AIRPORT 87 71 87 72 86 / 70 50 60 60 70
DEL RIO INTL AIRPORT 90 75 92 73 90 / 10 30 40 60 60
SAN ANTONIO INTL AIRPORT 88 74 88 74 87 / 60 50 50 60 60
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
MEDINA...TRAVIS...WILLIAMSON...WILSON.
&&
06/02
Hazardous weather outlook, Jul 2, 4:02 AM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 AM CDT MON JUL 2 2007
TXZ171>173-183>194-202>209-217>225-228-031015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
502 AM CDT MON JUL 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY
HEAVY RAINFALL THROUGH THIS EVENING OVER MUCH OF THE EASTERN HILL
COUNTRY AND ALL SOUTH CENTRAL TEXAS. FLASH FLOODING IS POSSIBLE AS
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TRAIN ACROSS THE AREA
FROM THE COASTAL PLAINS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL AND FLASH FLOODING WILL CONTINUE THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
In the hours before
Local storm report, Jul 2, 5:33 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 AM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD HALLETTSVILLE 29.44N 96.94W
07/02/2007 LAVACA TX LAW ENFORCEMENT
HWY 77S FROM HALLETTSVILLE TO VICTORIA CLOSED.
0600 AM FLASH FLOOD E YOAKUM 29.29N 97.15W
07/02/2007 LAVACA TX LAW ENFORCEMENT
HIGHWAY 111 EAST OF YOAKUM CLOSED.
0600 AM FLASH FLOOD CUERO 29.09N 97.29W
07/02/2007 DEWITT TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED COUNTY WIDE.
&&
DCFlash Flood, Karnes
- When
- July 2, 9:00 AM CST to 1:00 PM CST
- Where
- Karnes County, 10 mi SW of Kenedy to Karnes City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 28.718, -97.967
Thunderstorms produced a general 1 to 2 inch rainfall over Karnes County, with up to 4 inches southwest of Kenedy. FM99 and SH72 were closed due to flash flooding through the early afternoon.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Texas, July 2, 2007$1.0 million · 6 events
- Lightning Strike in Florida, July 2, 2007$150,000 · 1 event
- Hail and Damaging Winds in North Dakota, July 2 to 3, 2007$52,000 · 1 in hail · 10 events
- Hail in Nebraska, July 2, 2007$60,000 · 2.5 in hail · 4 events
- Flash Flooding and Hail in Montana, July 2 to 3, 2007$2,000 · 2 in hail · 37 events
- Flash Flooding in Arkansas, July 2, 2007$50,000 · 2 events
- Tornado and Damaging Winds in Florida, July 2, 20073 injured · EF0 · 4 events
- Flash Flooding in Oklahoma, July 2, 2007$15,000 · 6 events
- Hail and Damaging Winds in Montana, July 2, 20072.75 in hail · 14 events
- Hail in South Dakota, July 2, 20071.75 in hail · 5 events
- Hail and Damaging Wind in Nebraska, July 2, 20071.75 in hail · 5 events
- Hail in South Dakota, July 2, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49323.